Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Have had recurring scaly red patches on eyelids. Not cured by nystatin, hydrocortizone. Any ideas?

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2006
Answered : 2016 Questions
Question
Hello,
For months I have had scaly red patches on my eyelids that come and go. I also have them on my upper lip, on both sides of my upper lip that are both on the lip and on the skin above the lip. I went to the doctor and have been treating the patches with nystatin cream, hydrocortizone (1%), and antibiotic ointment, and it still won't go away. I've tried all kinds of moisturizers and lip balms. Any idea what it could be and how to treat it once and for all?
Thank you,
XXXXXXX
Posted Sat, 30 Mar 2013 in Skin Hair and Nails
 
 
Answered by Dr. Kalpana Pathak 12 minutes later
Hi XXXXXXX
Thanks for writing to us.
From the image that you have uploaded( though the resolution of image isn't good), I can see a red rash along with swollen eyelid. It probably looks like an irritant or may be allergic contact dermatitis.
To treat the same, you need to apply a steroid cream like fluticasone cream. Stop applying other medications over the area. Hydrocortisone is a steroid too but its quite mild and hence might not have shown optimum response. Also take an anti allergic like cetirizine for few days. Avoid any harsh soap or cosmetic over the face. Avoid makeup over face for few days. If the area concerned is dry then apply a bland moisturiser like cetaphil moisturising lotion. Hopefully in few days, you should notice response. I would advise you to visit a dermatologist near by so that the lesion can be examined properly as sometimes oral steroids are required to treat such kind of recurrent lesions.
Hope that helps. Take care.
Above answer was peer-reviewed by
 
Follow-up: Have had recurring scaly red patches on eyelids. Not cured by nystatin, hydrocortizone. Any ideas? 3 minutes later
I will try those things, thank you very much!
 
 
Answered by Dr. Kalpana Pathak 4 minutes later
Hi XXXXXXX
Thanks for writing back.
Follow my suggestions for five days to a week to treat these lesions. However if the lesion persist kindly do not apply fluticasone over eyes for prolonged period as it is not advised and consult a dermatologist nearby to discuss if oral steroids are required to treat the same.
Wish you a speedy recovery. Take care.
Above answer was peer-reviewed by
 
Follow-up: Have had recurring scaly red patches on eyelids. Not cured by nystatin, hydrocortizone. Any ideas? 20 hours later
I forgot to mention a really important part of this issue (sorry)--my daughter had it first--same thing with the patches of red, scaly skin on her eyelids. Hers has pretty much cleared up. For me there is no swelling anymore--just big patches of red, scaly skin that sometimes itches, often peels and feels taught and dry.

It is also on my lips--red, dry, scaly and peeling patches on both sides of my upper lip only, going up onto the skin above my lips.

I'm wondering since my daughter had it first, and at the same time, if actually it is a contagious thing?
 
 
Answered by Dr. Kalpana Pathak 18 hours later
Hi XXXXXXX
From the image attached, it doesn't look like a contagious skin disease. Your daughter having the same thing could be incidental.
Kindly follow the suggestions in my previous post and let me know about the response
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor